Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 61, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 5, 2005, 7:56 PM CDT for Travis County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2005, 7:56 PM CDT (00:56 UTC)
- Expired
- Apr 5, 2005, 9:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Travis County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3686 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 060056
SVREWX
TXC453-060200-
/O.NEW.KEWX.SV.W.0061.050406T0056Z-050406T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CDT TUE APR 5 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
TRAVIS
* UNTIL 900 PM CDT
* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES NORTH OF LAGO
VISTA...AND MOVING EAST AT 35 MPH.
LAT...LON 3062 9805 3042 9813 3031 9750 3044 9762
3044 9781 3061 9794
$$4 follow-up statements
000
WWUS54 KEWX 060109
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 PM CDT TUE APR 5 2005
TXC453-060200-
/O.CON.KEWX.SV.W.0061.000000T0000Z-050406T0200Z/
TRAVIS TX-
809 PM CDT TUE APR 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR
TRAVIS COUNTY...
AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 15 MILES WEST OF
LAKEWAY...NEAR BRIARCLIFF...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAGO VISTA AND LAKEWAY BY 815 PM CDT
JONESTOWN BY 820 PM CDT
WELLS BRANCH BY 845 PM CDT
AUSTIN BY 855 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3062 9805 3034 9815 3021 9760 3045 9763
3044 9781 3062 9794
$$000
WWUS54 KEWX 060122
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
820 PM CDT TUE APR 5 2005
TXC453-060200-
/O.CON.KEWX.SV.W.0061.000000T0000Z-050406T0200Z/
TRAVIS TX-
820 PM CDT TUE APR 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR
TRAVIS COUNTY...
AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE. THIS LINE OF STORMS WAS LOCATED
FROM CEDAR PARK TO LAKEWAY...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
MANSFIELD DAM AND BEE CAVE BY 820 PM CDT
LOST CREEK BY 825 PM CDT
WEST LAKE HILLS BY 830 PM CDT
AUSTIN AND ROLLINGWOOD BY 835 PM CDT
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3062 9805 3034 9815 3021 9760 3045 9763
3044 9781 3062 9794
$$000
WWUS54 KEWX 060134
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
834 PM CDT TUE APR 5 2005
TXC453-060200-
/O.CON.KEWX.SV.W.0061.000000T0000Z-050406T0200Z/
TRAVIS TX-
834 PM CDT TUE APR 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR
TRAVIS COUNTY...
AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ANDERSON MILL TO BEE CAVE...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WELLS BRANCH AND MANSFIELD DAM BY 830 PM CDT
LOST CREEK BY 835 PM CDT
WEST LAKE HILLS...ROLLINGWOOD AND AUSTIN BY 840 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3062 9805 3034 9815 3021 9760 3045 9763
3044 9781 3062 9794
$$000
WWUS54 KEWX 060149
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
849 PM CDT TUE APR 5 2005
TXC453-060200-
/O.CON.KEWX.SV.W.0061.000000T0000Z-050406T0200Z/
TRAVIS TX-
849 PM CDT TUE APR 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR
TRAVIS COUNTY...
AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
PFLUGERVILLE TO TANGLEWOOD FOREST...MOVING EAST AT 40 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3062 9805 3034 9815 3021 9760 3045 9763
3044 9781 3062 9794
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:22 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 5, 7:22 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 722 PM CDT TUE APR 5 2005 .UPDATE... SHOWERS AND THUNDERSTORMS ARE BACKBUILDING SOUTHWESTWARD INTO BURNET COUNTY ALONG THE DRY-LINE. LINE OF STORMS IS MOVING ESE AND WILL IMPACT BURNET...WILLIAMSON...TRAVIS...LEE...AND BASTROP COUNTIES OVER THE NEXT FEW HOURS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. GRIDS AND TEXT PRODUCTS UPDATED. && .PREV DISCUSSION... /ISSUED 300 PM CDT TUE APR 5 2005/ DISCUSSION... SATELLITE LOOPS SHOW UPPER LEVEL LOW OVER WESTERN OKLAHOMA AND THE TEXAS PANHANDLE MOVING EAST. THUNDERSTORM DEVELOPMENT IS IN THE VICINITY OF THE LOW AND IS DEVELOPING SOUTHWARD INTO NORTH CENTRAL TEXAS. SURFACE ANALYSIS SHOWS DRYLINE OVER CENTRAL TEXAS HAS MOVED EAST INTO THE WESTERN COUNTIES OF SOUTH CENTRAL TEXAS. DEW-POINT OVER THE WESTERN COUNTIES HAVE FALLEN INTO THE 40S AND WINDS HAVE SHIFTED AROUND TO THE WEST. THIS DRY CONDITION HAS RESULTED IN THE CONTINUATION OF THE RED FLAG WARNING THIS LATE AFTERNOON INTO THE EARLY EVENING HOURS FOR THE COUNTIES ALONG THE RIO GRANDE RIVER AND WESTERN COUNTIES OF THE HILL COUNTRY. LATEST MODEL GUIDANCE CONTINUES WITH LAST NIGHTS SOLUTION OF MOVING THE CLOSED LOW ACROSS THE SOUTHERN PLAINS TODAY AND TONIGHT WITH A TRAILING FRONTAL BOUNDARY TO THE SOUTHWEST AND THIS BOUNDARY DRIVING ACROSS SOUTH CENTRAL TEXAS TONIGHT. HIGH PRESSURE IS PROGGED TO MOVE SOUTHEAST FROM THE PACIFIC NORTHWEST TOWARDS THE SOUTHERN PLAINS AND THIS FEATURE WILL GIVE SOUTH CENTRAL TEXAS COOL DRY WEATHER THROUGH THE REMAINING OF THE WORKWEEK. TOWARDS THIS WEEKEND...ANOTHER SYSTEM WILL MOVE ONSHORE IN THE PACIFIC NORTHWEST AND IS EXPECTED TO MOVE SOUTHEAST ACROSS THE SOUTHERN PLAINS PROVIDING THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS TEXAS LATE SATURDAY INTO SUNDAY AND MONDAY. AIRMASS OF SOUTH CENTRAL TEXAS REMAINS UNDER THE INFLUENCE OF THE GULF FOR THIS LATE AFTERNOON....WITH A BUILDING RIDGE TO THE NORTHWEST AND NORTHWEST WINDS DEVELOPING OVERNIGHT...TEMPERATURES WILL MODERATE WITH MORNING LOWS FALLING INTO THE 50S AND AFTERNOON HIGHS CONTINUING IN THE 70S INTO THE LOWER 80S. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 13/04
Hazardous weather outlook, Apr 5, 7:34 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 734 PM CDT TUE APR 5 2005 TXZ171>173-183>194-202>209-217>225-228-061100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 734 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A COLD FRONT AND DRYLINE WILL GENERATE SCATTERED THUNDERSTORMS ACROSS NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS EVENING. SOME OF THE STORMS COULD BE SEVERE ALONG AND NORTH OF A LINE FROM LAKE BUCHANAN TO AUSTIN TO BASTROP TO GIDDINGS. LARGE HAIL IS THE PRIMARY THREAT. ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE LATE THIS WEEKEND INTO MONDAY AS A POTENT STORM SYSTEM TAKES SHAPE OVER NEW MEXICO. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Apr 5, 7:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
743 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 3 NW BRIGGS 30.90N 97.95W
04/05/2005 0.88 INCH BURNET TX BROADCAST MEDIA
0736 PM HAIL 6 W BERTRAM 30.74N 98.16W
04/05/2005 0.88 INCH BURNET TX LAW ENFORCEMENT
0742 PM HAIL 3 N BERTRAM 30.79N 98.06W
04/05/2005 1.00 INCH BURNET TX AIRPLANE PILOT
&&
JBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:22 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 41 min |
| Apr 5, 7:40 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 68 min |
| Apr 5, 7:57 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 63 min |
| Apr 5, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 16 min |
| Apr 5, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 61 min |
| Apr 5, 9:07 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 53 min |
| Apr 5, 9:11 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 49 min |
| Apr 5, 9:22 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 56 min |
| Apr 5, 9:36 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 54 min |
| Apr 5, 9:38 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 67 min |
| Apr 5, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 66 min |
| Apr 5, 10:24 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 67 min |
| Apr 5, 10:29 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 61 min |
| Apr 5, 10:32 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 58 min |
| Apr 5, 11:39 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 66 min |
| Apr 5, 11:40 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.